Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 51, NWS Wichita, KS

June 11, 2008Saline County, Kansas

NWS Wichita, KS issued this tornado warning at Jun 11, 2008, 9:32 PM CDT for Saline County, Kansas. It was in force for 28 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2008, 9:32 PM CDT (02:32 UTC)
Expired
Jun 11, 2008, 10:00 PM CDT
In force
28 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Saline County, KS

What was reported inside it

TimeReportWhereRemark
Jun 11, 9:39 PM CDTHAIL 2.756 W Salina Airport, KSREPORT FROM KSNW TELEVISION
Jun 11, 9:40 PM CDTHAIL 3Salina, KSLARGEST HAIL MEASURED 3.5 INCHES DIAMETER. OCCURRED AT MAGNOLIA AND MARKETPLACE.
Jun 11, 9:40 PM CDTTORNADOSalina, KSDAMAGE TO A NURSING HOME IN SOUTH SALINA
Jun 11, 9:41 PM CDTHAIL 1.758 W Salina, KS
Jun 11, 9:43 PM CDTHAIL 2.75Salina Airport, KS
Jun 11, 9:45 PM CDTTSTM WND GST 60Smolan, KS3/4 INCH HAIL AND 60 MPH WINDS. HAD DAMAGED A FENCE AND SMALL TREE LIMBS ARE DOWN.
Jun 11, 9:45 PM CDTHAIL 1.75Salina, KS
Jun 11, 9:45 PM CDTTORNADOSalina, KSOCCURRED JUST WEST OF MAGNOLIA AND MARKETPLACE. OBSERVED POWER FLASHES.
Jun 11, 9:49 PM CDTTORNADOSalina, KSTORNADO CAUSED DAMAGE JUST EAST OF I-135 ON WATERWELL RD.
Jun 11, 9:53 PM CDTHAIL 1.753 Ne New Cambria, KS
Jun 11, 9:55 PM CDTTORNADO5 E Salina, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
2.6
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 120232
TORICT
KSC169-120315-
/O.NEW.KICT.TO.W.0051.080612T0232Z-080612T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  SALINE COUNTY IN CENTRAL KANSAS.

* UNTIL 1015 PM CDT.

* AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED 6 MILES WEST OF SMOLAN...OR 10 MILES
  SOUTHWEST OF SALINA...MOVING EAST AT 51 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ASSARIA...GYPSUM...NEW CAMBRIA...SALINA...SMOLAN...SALINA AIRPORT.

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3895 9736 3866 9735 3866 9786 3881 9785
      3896 9760 3896 9737
TIME...MOT...LOC 0232Z 260DEG 44KT 3876 9774

$$

HOWERTON
3 follow-up statements
000 
WWUS53 KICT 120242
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT WED JUN 11 2008

KSC169-120315-
/O.CON.KICT.TO.W.0051.000000T0000Z-080612T0315Z/
SALINE KS-
941 PM CDT WED JUN 11 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR SALINE COUNTY UNTIL 1015
PM CDT...

AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
DANGEROUS STORM WAS LOCATED NEAR THE SALINA AIRPORT...OR NEAR 
SALINA...MOVING EAST AT 51 MPH.

THE DANGEROUS STORM WILL BE...
  4 MILES SOUTH OF NEW CAMBRIA BY 950 PM CDT.

THE SALINA AIRPORT IS ALSO IN THE PATH OF THIS DANGEROUS STORM.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THIS STORM HAS A HISTORY OF PRODUCING BASEBALL SIZED HAIL 6 MILES 
WEST OF THE SALINA AIRPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3895 9736 3866 9735 3866 9786 3881 9785
      3896 9760 3896 9737
TIME...MOT...LOC 0241Z 260DEG 44KT 3880 9760

$$

BOWMAN
000 
WWUS53 KICT 120250
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT WED JUN 11 2008

KSC169-120315-
/O.CON.KICT.TO.W.0051.000000T0000Z-080612T0315Z/
SALINE KS-
950 PM CDT WED JUN 11 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR SALINE COUNTY UNTIL 1015
PM CDT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR NEW CAMBRIA...OR 9 MILES EAST OF
SALINA...MOVING EAST AT 59 MPH.

THIS DANGEROUS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF SALINE
COUNTY.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THIS STORM HAS A HISTORY OF PRODUCING BASEBALL SIZED HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.

LAT...LON 3895 9736 3866 9735 3866 9786 3881 9785
      3896 9760 3896 9737
TIME...MOT...LOC 0250Z 261DEG 51KT 3882 9742

$$

BOWMAN
000 
WWUS53 KICT 120300
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT WED JUN 11 2008

KSC169-120310-
/O.CAN.KICT.TO.W.0051.000000T0000Z-080612T0315Z/
SALINE KS-
1000 PM CDT WED JUN 11 2008

...THE TORNADO WARNING FOR SALINE COUNTY HAS BEEN CANCELLED...

AT 958 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

THE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM THIS 
EVENING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.

LAT...LON 3895 9736 3866 9735 3866 9786 3881 9785
      3896 9760 3896 9737
TIME...MOT...LOC 0300Z 261DEG 51KT 3884 9724

$$

BOWMAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 11, 6:49 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 11, 6:49 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT WED JUN 11 2008

.AVIATION...

FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HORUS WILL
BE THUNDERSTORM POTENTIAL.

THUNDERSTORMS DEVELOPED LATE THIS AFTERNOON ALONG A COLD FRONT OVER
CENTRAL KS. THIS AREA OF STORMS IS EXPECTED TO TRACK SLOWLY
SOUTHEAST TONIGHT WITH KRSL AND KSLN HAVING THE BEST POTENTIAL TO
EXPERIENCE STORMS THROUGH 03Z. CONFIDENCE DECREASES IN HOW FAR SOUTH
THESE STORMS WILL MAKE IT...THEREFORE ONLY MENTIONED VCTS IN THE
KICT TAFS FOR NOW. AT THIS TIME KSLN WILL HAVE THE BEST SHOT TO
EXPERIENCE SEVERE STORMS THROUGH 03Z WITH LARGE HAIL POSSIBLE.

FORECAST CONCERN FOR TOMORROW WILL AGAIN BE STORMS DEVELOPING ALONG
THE SURFACE FRONT OVER SOUTH CENTRAL AND ESPECIALLY SE KS.

LAWSON

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT WED JUN 11 2008/

DISCUSSION...

MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND
FRIDAY...AND PRECIPITATION CHANCES SUNDAY NIGHT.

TONIGHT:
VISIBLE SATELLITE AND SURFACE OBSERVATIONS SHOW THAT THE SURFACE
FRONT EXTENDS FROM NEAR RUSSELL TO DODGE CITY AT 19Z AND IS MAKING
PROGRESS EASTWARD. AN UPPER LEVEL SYSTEM IS SLOWLY MOVING SOUTHEAST
FROM THE NORTHERN ROCKIES...AND THE TROUGH WILL MOVE THROUGH THE
CENTRAL PLAINS OVER THE NEXT COUPLE DAYS.

THE COLD FRONT IS EXPECTED TO BE ACROSS NORTH CENTRAL THROUGH
SOUTHWEST KANSAS AROUND 00Z...WITH THE MAIN DRYLINE ACROSS THE
OKLAHOMA PANHANDLE AND WESTERN TEXAS. DEEP SHEAR IS FAVORABLE FOR
SUPERCELLS...AND ML CAPE VALUES WILL BE AROUND 2000 TO 3000 J/KG.
WOULD EXPECT THAT SOME STORMS WILL DEVELOP ALONG THE FRONT AS WELL
AS OUT AHEAD OF THE FRONT. LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES. THE BEST LCL HEIGHTS WILL BE NORTH OF THE FORECAST AREA
AND AHEAD OF THE FRONT...BUT ALONG AND JUST AHEAD OF THE FRONT LCL
HEIGHTS ARE BETWEEN 3000 AND 5000FT.

THE COLD FRONT WILL MAKE PROGRESS SOUTHEAST OVERNIGHT...AND STALL
SOMEWHERE EAST OF THE KANSAS TURNPIKE. THIS WILL CAUSE FLOW TO BE
PARALLEL TO THE FRONT AND STORMS WILL TRAIN OVER THE SAME AREAS.
THIS COULD LEAD TO HEAVY RAINFALL AND LOCALIZED FLOODING ACROSS
PORTIONS OF THE SOUTHEAST. SOILS ARE ALREADY SATURATED AND A COUPLE
RIVER POINTS STILL IN FLOOD...BUT THERE IS SOME UNCERTAINTY ON HOW
MUCH HEAVY RAINFALL THERE WILL BE OVERNIGHT TONIGHT.

WINDS WILL WEAKEN BEHIND THE FRONT...SO WOULD EXPECT THE WIND
ADVISORY TO BE GRADUALLY CANCELLED AS THE FRONT PUSHES EASTWARD. THE
12KM NAM/WRF IS SHOWING SOME BRIEF STRONGER WINDS ACROSS PARTS OF
CENTRAL KANSAS BEHIND THE FRONT THIS EVENING...BUT THEY ARE EXPECTED
TO BE BRIEF.

THURSDAY-FRIDAY:
THE FRONT WILL REMAIN ACROSS FAR SOUTHEAST KANSAS THROUGH
THURSDAY...BEFORE PUSHING OFF TO THE SOUTHEAST. THIS WILL LEAD TO
MORE HEAVY RAINFALL ALONG AND AHEAD OF THE FRONT BEFORE IT MOVES
INTO MISSOURI. FOR THIS TIME FRAME...WE WILL ISSUE A HYDROLOGIC
OUTLOOK TO INDICATE THE CHANCES FOR FLOODING BOTH TONIGHT AND
FURTHER OUT IN TIME.

CONVECTION WILL BE POSSIBLE ACROSS THE ENTIRE AREA BOTH ON THURSDAY
AND THURSDAY NIGHT...WITH CONTINUED CHANCES ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS ON FRIDAY. THERE WILL BE ENOUGH DEEP LAYER SHEAR
AND INSTABILITY FOR SEVERE THUNDERSTORMS ONCE AGAIN.

SATURDAY-TUESDAY:
HIGH PRESSURE BUILDS IN FOR SATURDAY AND KEEPS THE AREA DRY. THE
NEXT SYSTEM APPROACHES FOR SUNDAY EVENING...WITH OUR NEXT CHANCES
FOR THUNDERSTORMS ACROSS THE AREA. THE CHANCES OF PRECIPITATION THAT
ARE IN THE FORECAST ARE REASONABLE...SO FEW CHANGES WERE MADE TO
THIS PORTION OF THE FORECAST.

SCHRECK

AVIATION...
COLD FRONT CONTINUES TO SLOWLY DROP SOUTHEAST DURING THE
PERIOD. WINDS AT RSL HAVE ALREADY BEGUN TO SWING TO A SW
DIRECTION. REMAINING SITES HAVE A GOOD PACKED GRADIENT AND SOUTH
WINDS OF 30 MPH AND GUSTS INTO LOWER 40S ARE LIKELY. BEST CHANCE
FOR TRW WILL LIE ACROSS NORTH CENTRAL KS LATE THIS AFTERNOON AND
EVENING. STORMS WILL THEN MIGRATE SOUTHEAST OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  85  65  82 /  40  40  50  30
HUTCHINSON      65  83  62  83 /  50  40  40  20
NEWTON          67  84  63  83 /  40  40  40  20
ELDORADO        70  85  65  82 /  30  40  50  30
WINFIELD-KWLD   71  86  67  81 /  20  40  50  40
RUSSELL         59  81  59  84 /  60  20  20   0
GREAT BEND      60  82  59  84 /  60  20  20  10
SALINA          62  82  59  84 /  60  20  30  10
MCPHERSON       64  83  61  83 /  50  30  40  10
COFFEYVILLE     72  86  67  81 /  10  40  50  40
CHANUTE         72  86  67  81 /  20  40  50  30
IOLA            72  85  66  81 /  20  40  50  30
PARSONS-KPPF    72  86  67  81 /  10  40  50  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ047-049>053-
067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Jun 11, 8:37 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT WED JUN 11 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-122100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
837 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER CENTRAL KANSAS
TONIGHT. LOCATIONS NORTH OF A MCPHERSON TO HUTCHINSON LINE WILL HAVE
THE BEST CHANCE TO EXPERIENCE SEVERE STORMS THROUGH MIDNIGHT. THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL TO THE
SIZE OF BASEBALLS ALONG WITH A COUPLE TORNADOES. IN ADDITION VERY
HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

AFTER MIDNIGHT THUNDERSTORMS ARE EXPECTED TO SLOWLY SHIFT
SOUTHEAST...AND COULD EVENTUALLY GET INTO SOUTH-CENTRAL AND
SOUTHEAST KANSAS. EVEN THOUGH STORMS MAY WEAKEN SOME AS THE NIGHT
PROGRESSES...STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE
INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS...ALONG WITH LOCALLY HEAVY
RAINFALL.

FURTHERMORE...RIVER FLOOD WARNINGS CONTINUE ON THE NEOSHO RIVER IN
SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING
STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN
THURSDAY AFTERNOON THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS
SOUTH-CENTRAL AND SOUTHEAST KANSAS...AS THE COLD FRONT CONTINUES
TO MOVE SLOWLY SOUTH ACROSS THE AREA. THE PRIMARY THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...THE HEAVY RAINFALL
AND LOCALIZED FLOODING THREAT MAY INCREASE FOR THURSDAY EVENING
AND NIGHT. PLEASE SEE THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS.

THUNDERSTORMS COULD LINGER ACROSS THE AREA INTO FRIDAY AND FRIDAY
NIGHT ACROSS SOUTHEAST AND SOUTH-CENTRAL KANSAS. HOWEVER THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON THROUGH
MONDAY. AT THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER CENTRAL KANSAS
LATE THIS AFTERNOON AND EVENING...AND POSSIBLY FARTHER SOUTH
DURING THE OVERNIGHT HOURS. ADDITIONALLY...SPOTTER ACTIVATION
WILL BE POSSIBLE THURSDAY AFTERNOON AND NIGHT...AND AGAIN SUNDAY
AFTERNOON THROUGH MONDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/ADK/LAWSON

In the hours before

Local storm report, Jun 11, 9:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             ELLSWORTH               38.74N 98.23W
06/11/2008  E2.00 INCH       ELLSWORTH          KS   EMERGENCY MNGR

&&

JMB
Local storm report, Jun 11, 9:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             5 SE ELLSWORTH          38.68N 98.17W
06/11/2008  E2.00 INCH       ELLSWORTH          KS   TRAINED SPOTTER

            2 INCH HAIL AND HEAVY RAIN

&&

JMB
Local storm report, Jun 11, 9:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             8 NE ELLSWORTH          38.82N 98.12W
06/11/2008  E1.75 INCH       ELLSWORTH          KS   TRAINED SPOTTER

            GOLF BALL SIZED HAIL HAS BROKEN WINDOWS IN A HOME. HAS
            BEEN OCCURING FOR MORE THAN 5 MINUTES.

&&

JMB
Local storm report, Jun 11, 9:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             3 SW DORRANCE           38.81N 98.62W
06/11/2008  E1.00 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

JMB
Local storm report, Jun 11, 9:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HAIL             HOISINGTON              38.52N 98.78W
06/11/2008  E1.00 INCH       BARTON             KS   EMERGENCY MNGR

&&

JMB
Local storm report, Jun 11, 9:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             6 E SUSANK              38.64N 98.67W
06/11/2008  E1.00 INCH       BARTON             KS   TRAINED SPOTTER

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:14 PM CDTSevere Thunderstorm WarningICTLincoln61 min
Jun 11, 7:16 PM CDTSevere Thunderstorm WarningICTBarton59 min
Jun 11, 7:21 PM CDTSevere Thunderstorm WarningICTRussell54 min
Jun 11, 7:27 PM CDTTornado WarningICTBarton52 min
Jun 11, 8:01 PM CDTTornado WarningICTEllsworth44 min
Jun 11, 8:03 PM CDTSevere Thunderstorm WarningICTEllsworth57 min
Jun 11, 8:18 PM CDTSevere Thunderstorm WarningICTBarton, Russell57 min
Jun 11, 8:30 PM CDTAreal Flood WarningICTEllsworth, Lincoln5 hr
Jun 11, 8:37 PM CDTTornado WarningICTSaline41 min
Jun 11, 8:48 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln57 min
Jun 11, 9:09 PM CDTSevere Thunderstorm WarningICTBarton, Russell35 min
Jun 11, 9:18 PM CDTSevere Thunderstorm WarningICTSaline57 min
Jun 11, 9:38 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Rice42 min
Jun 11, 10:09 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline39 min
Jun 11, 11:13 PM CDTAreal Flood WarningICTSaline5 hr
Jun 11, 11:26 PM CDTAreal Flood WarningICTBarton, Russell12 hr
Jun 12, 12:00 AM CDTAreal Flood WarningICTEllsworth, Lincoln18 hr
Jun 12, 3:10 AM CDTFlood WatchICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 8 more33 hr
Jun 12, 5:10 PM CDTSevere Thunderstorm WarningICTMarion28 min
Jun 12, 5:26 PM CDTTornado WarningICTChase64 min
Jun 12, 5:49 PM CDTSevere Thunderstorm WarningICTMarion56 min
Jun 12, 6:00 PM CDTTornado WarningICTMarion28 min
Jun 12, 6:17 PM CDTAreal Flood WarningICTChase4 hr
Jun 12, 6:18 PM CDTTornado WarningICTChase57 min
Jun 12, 6:26 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion64 min
Jun 12, 6:57 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick63 min

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.